Can Birth Control Alleviate Acne?


Many women have found birth control to be a great treatment for their acne flare-ups, and dermatologists often prescribe new birth control pills to women looking to alleviate acne lesions. There have been multiple clinical trials that have found certain birth control pills can decrease the frequency of acne breakouts, decrease the amount of pimples present on the skin, and lessen inflammation.
While the last decade has seen an onslaught of new birth control pills and products, according to WebMD, there are currently only three pills that have been approved by the FDA for acne treatment: Ortho Tri-Cyclen, Estrostep, and YAZ. These three types of pill are considered combination oral contraceptives, which means they contain both progesterone and estrogen.
The combination of progesterone and estrogen hormones can lower the amount of androgens in the body. Androgens are a group of hormones that contain high levels of testosterone, and are responsible for the production of sebum. As androgen levels decrease, the amount of sebum produced does as well. Decreased rates of sebum production can help keep pores unclogged and lessen the incidence of acne. For many women, contraceptive pills are taken in conjunction with topical acne solutions like BioClarity to provide the best form of treatment and clear up the skin.
Studies have come to no significant conclusions about the difference in effectiveness between the three, and they tend to be the most commonly prescribed birth control pills for acne in women that are at least 14 to 15 years old, need contraception, and have already started menstruating.
In contrast, contraceptives that only contain progesterone can actually cause the development of pimples or worsen a pre-existing acne condition. Using particular birth control pills can also result in serious side effects and consequences, including a heightened risk of heart attack, stroke, and blood clotting. Other serious complications that may occur include high blood pressure, gallbladder disease, migraines, and mental health issues including depression so it’s important to talk to a doctor about any issues that arise after beginning a contraceptive medication. 
    Blogger Comment
    Facebook Comment

0 nhận xét:

Đăng nhận xét

 
Copyright © 2013. Blog Video - Acnetreatment.TV - All Rights Reserved
Template Created by Kenhshare | Published By KenhShare Design